Mississippi, 2005Tornado in Mississippi, January 7, 2005
January 7, 2005 · NWS LIX · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jan 7, 7:43 PM CST, 27 minutes earlier.
Area forecast discussion, Jan 7, 7:43 PM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
743 PM CST FRI JAN 7 2005
.SECOND UPDATE...
LINE OF THUNDERSTORMS CONTINUES TO GENERATE LOCALLY HEAVY
RAINFALL...ESPECIALLY WHERE LOCAL TRAINING OCCURS FOR A BRIEF TIME.
ALSO...A FEW BOWING LINE SEGMENTS AND MERGING CELLS HAVE BEEN NOTED
ON RADAR OVER SOUTHWEST/SOUTH CENTRAL MS AND EXTENDING JUST DOWN
ACROSS THE STATE LINE INTO ADJACENT LA PARISHES. NO REPORTS OF ANY
STRONG TO SEVERE WEATHER HAS BEEN RECEIVED AT THIS TIME...BUT A FEW
STORMS HAVE PRODUCED FREQUENT LIGHTNING AND ONE HOUR RAINFALL RATES
OF ONE TO TWO INCHES PER HOUR. 00Z SLIDELL SOUNDING INDICATED DECENT
SHEAR PROFILES WITH 0-3KM SRH OF 232 M2/S2...SO AN ISOLATED SEVERE
THUNDERSTORM WITH DAMAGING WINDS OR A BRIEF TORNADO IS POSSIBLE. A
CAP JUST ABOVE 700 MB IS OBVIOUSLY BEING ERODED AND MOISTENED ALONG
THE CONVECTIVE LINE JUST AHEAD OF THE COLD FRONT. HAVE UPDATED THE
GRIDS YET AGAIN TO EXPAND THE 100 PERCENT POPS EAST SINCE THE LINE
HAS SOLIDIFIED AND STRENGTHENED MORE THE LAST COUPLE HOURS. RAISED
POPS TO LIKELY AROUND NEW ORLEANS AND ON THE MS COAST SINCE
SIGNIFICANT ENERGY WILL CONTINUE TO TRANSLATE EAST.
&&
.PREVIOUS UPDATE...
RADAR SHOWS SOLID LINE OF SHOWERS AND SCATTERED THUNDERSTORMS WITH
HEAVY RAIN ACROSS SOUTHWEST MS AND EAST CENTRAL/SOUTH CENTRAL
LA...AHEAD OF THE SURFACE COLD FRONT. UPDATED GRIDS TO RAISE POPS TO
LIKELY TO CATEGORICAL ALONG TO ABOUT 60 MILES AHEAD OF THIS LINE.
UVV WILL CONTINUE TO BE ENHANCED BY THE RIGHT ENTRANCE REGION OF THE
UPPER JET WHICH EXTENDS NORTHEAST FROM THE LOWER MS VALLEY. ACTIVITY
WILL SHIFT EAST DURING THE EVENING...SO DO NOT ANTICIPATE ANY
SIGNIFICANT DURATION OF HEAVY RAINFALL. ALSO TWEAKED POPS DOWN OVER
THE NORTH AND WEST ZONES AFTER MIDNIGHT INTO SATURDAY AS DRIER AIR
WORKS INTO THE FORECAST AREA.
&&
.PREVIOUS FULL DISCUSSION...
LINE OF SHOWER AND THUNDERSTORM ACTIVITY FINALLY BEGINNING TO NEAR
THE NW SECTIONS OF THE AREA ALONG THE WARM FRONT. EVEN 18Z MODEL
RUNS NOT SHOWING MUCH MORE THAN TRAILING END OF ENERGY OVER THE AREA
THROUGH THE NIGHTTIME HOURS. SCATTERED POPS APPEAR TO BE SUFFICIENT.
NW SECTIONS...IE MCB/BTR WILL HAVE GREATEST SHOT AT ANY THUNDERSTORM
ACTIVITY AS THEY WILL BE MORE IN LINE WITH THE GREATER INSTABILITY.
SE SECTIONS AND COASTAL WATERS MAINLY SCATTERED SHOWERS. MAIN LOW
PULLS NE ON SAT TAKING ENERGY WITH IT AND ANY LINGERING POPS.
HOWEVER...NOTE ONLY A BRIEF LOWERING OF THE TEMPERATURES FOR
SATURDAY NIGHT AS THE FRONT WILL NOT MAKE A GREAT OVERALL IMPACT AS
SOUTHERLY FLOW RETURNS AND TEMPERATURES CREEP BACK UP A TAD. NO
GREAT PATTERN CHANGES AFTER THIS UNTIL THE LATTER PART OF THE
FORECAST AS ANOTHER FRONT APPROACHES AGAIN NEXT THU INTO FRI
ALLOWING FOR AGAIN ANOTHER COOL DOWN POSSIBLE.
&&
.UPDATED POINT TEMP/POPS...
MCB 55 66 47 72 /100 20 00 00
BTR 60 70 50 74 /100 20 00 00
MSY 63 71 56 73 / 60 10 00 00
GPT 63 70 52 72 / 60 30 00 00
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
SE LA AND MS COASTAL WATERS...NONE.
&&
22
Hazardous weather outlook, Jan 7, 6:45 PM CST, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
645 PM CST FRI JAN 7 2005
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-081200-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
645 PM CST FRI JAN 7 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.
.DAY ONE...TONIGHT
A LINE OF NUMEROUS SHOWERS AND SCATTERED THUNDERSTORMS...IN ADVANCE
OF A COLD FRONT...WILL CONTINUE TO MOVE EAST ACROSS SOUTHWEST
MISSISSIPPI AND PORTIONS OF EAST CENTRAL AND SOUTHEAST LOUISIANA...
GENERALLY NORTH AND WEST OF LAKE PONTCHARTRAIN THIS EVENING. A FEW OF
THE THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING...WIND GUSTS TO
40 MILES AN HOUR...AND LOCALLY HEAVY RAINFALL AMOUNTS OF ONE TO ONE
AND ONE HALF INCHES IN AN HOUR OR LESS. SEVERE THUNDERSTORMS ARE NOT
EXPECTED. THE THREAT OF THUNDERSTORMS AND HEAVY RAINFALL WILL
DIMINISH OVERNIGHT AS THE UPPER LEVEL DISTURBANCE PULLS AWAY FROM THE
AREA.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
NOT REQUESTED AT THIS TIME.
22
In the hours before
Special weather statement, Jan 7, 6:50 PM CST, 1 hour 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
650 PM CST FRI JAN 7 2005
MSZ070-071-080130-
PIKE-WALTHALL-
650 PM CST FRI JAN 7 2005
...STRONG THUNDERSTORM MOVING ACROSS NORTHERN PIKE COUNTY...
AT 650 PM CST...RADAR INDICATED A STRONG THUNDERSTORM THAT WILL BE
CAPABLE OF PRODUCING STRONG WINDS UPWARDS TO 50 MPH NEAR
SUMMIT.MOVEMENT OF THIS STORM IS TO THE EAST AT NEARLY 35 MPH.
INTERESTS IN NORTHERN PIKE AND WALTHALL COUNTIES SHOULD BE ALERT TO
RAPIDLY CHANGING WEATHER. STAY INDOORS AWAY FROM WINDOWS. STAY TUNED
FOR LATER STATEMENTS AND POSSIBLE WARNINGS SHOULD STRENGTHENING OF
THE SYSTEM TAKE PLACE.
24
Special weather statement, Jan 7, 7:27 PM CST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
727 PM CST FRI JAN 7 2005
LAZ038-MSZ070-080200-
PIKE-TANGIPAHOA-
727 PM CST FRI JAN 7 2005
...STRONG THUNDERSTORMS NEAR GILLSBURG MOVING TOWARD OSYKA AND
KENTWOOD...
AT 725 PM CST...RADAR INDICATED A STRONG THUNDERSTORM MOVING ALONG
THE MISSISSIPPI AND LOUISIANA STATE LINE JUST SOUTH OF GILLSBURG IN
EXTREME SOUTHEAST AMITE COUNTY. THIS STORM WAS MOVING EAST AROUND 35
MPH. STRONG AND POSSIBLY DAMAGING WIND GUSTS NEAR 50 MPH ARE
POSSIBLE IN THE OSYKA AND KENTWOOD AREAS THROUGH 745 PM.
INTERESTS IN SOUTHERN PIKE COUNTY AND NORTHERN TANGIPAHOA PARISH
SHOULD REMAIN ALERT FOR RAPIDLY CHANGING WEATHER. STAY INDOORS AWAY
FROM WINDOWS. STAY TUNED FOR LATER STATEMENTS AND POSSIBLE WARNINGS
IN THE EVENT THIS STORMS INTENSIFIES.
24
Tornado, Walthall
- When
- January 7, 8:10 PM CST to 8:15 PM CST
- Where
- Walthall County, 7 mi SW of Tylertown
- Rating
- F0
- Path length
- 0.2 mi
- Path width
- 20 yd
- Property damage
- $4,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.050, -90.233
A weak tornado that briefly touched down in southwest Walthall County in the Brockdale, Purvis, and Les Blackwell Road area knocked down several trees and a few fences, shifted a trailer off of its blocks, and caused minor roof damage to a few structures.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Winter Storm in California, January 7 to 11, 200511 deaths · $210 million · 58 kt wind · 13 events
- Avalanche and Flooding in Utah, January 7 to 12, 20053 deaths · 6 injured · $300 million · 99 kt wind · 15 events
- Tornadoes and Damaging Winds in Mississippi, January 7, 2005$1.3 million · F2 · 12 events
- Heavy Rain in California, January 7 to 11, 2005$132 million · 4 events
- Winter Storm and Flood in California, January 7 to 10, 20051 death · 4 events
- Flooding in Kentucky, January 7 to 29, 2005$950,000 · 7 events
- Strong Wind in California, January 7, 20051 injured · $600,000 · 8 events
- High Wind and Strong Wind in California, January 7, 2005$545,000 · 65 kt wind · 5 events
- Winter Storm in California, January 7 to 8, 20053 injured · $135,000 · 2 events
- Heavy Snow in Washington, January 7, 2005$180,000 · 4 events
- Winter Storm in Ohio, January 7 to 8, 2005$100,000 · 1 event
- Strong Wind in California, January 7, 2005$50,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5442936.